Alert archive / North Carolina / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Newport/Morehead City, NC

July 22, 2005Greene County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Jul 22, 2005, 8:16 PM EDT for Greene County, Lenoir County, North Carolina. It was in force for 119 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2005, 8:16 PM EDT (00:16 UTC)
Expired
Jul 22, 2005, 10:15 PM EDT
In force
119 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

Counties Greene County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 8:20 PM EDTFLASH FLOODKinston, NCMANY ROADS IN DOWNTOWN KINSTON FLOODED, CLOSED TO TRAFFIC
Jul 22, 10:10 PM EDTFLASH FLOODSnow Hill, NCWIDESPREAD FLOODING REPORTED ACROSS GREENE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2220 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMHX 230017
FFWMHX
NCC079-107-230215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
816 PM EDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN NEWPORT
HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  GREENE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNOW
  HILL...JASON AND HOOKERTON.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 930 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3543 7783 3533 7781 3515 7762 3533 7743
      3547 7764

$$

20
2 follow-up statements
000 
WGUS72 KMHX 230104
FFSMHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
904 PM EDT FRI JUL 22 2005

NCC079-107-230215-
LENOIR NC-GREENE NC-
904 PM EDT FRI JUL 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 PM EDT FOR GREENE AND
LENOIR COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORMS PRODUCING HEAVY RAINS AND FLASH FLOODING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNOW HILL...
JASON AND HOOKERTON.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA LATER THIS EVENING AS ADDITIONAL THUNDERSTORMS MOVE INTO 
THE REGION FROM THE WEST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3543 7783 3533 7781 3515 7762 3533 7743
      3547 7764

$$

20
000 
WGUS72 KMHX 230148
FFSMHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 PM EDT FRI JUL 22 2005

NCC079-107-230215-
LENOIR NC-GREENE NC-
947 PM EDT FRI JUL 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 PM EDT FOR GREENE AND
LENOIR COUNTIES...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING HEAVY RAINS WHICH MAY 
LEAD TO ADDITIONAL FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNOW HILL...
JASON AND HOOKERTON.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 1015 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3543 7783 3533 7781 3515 7762 3533 7743
      3547 7764

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:52 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 22, 3:52 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT FRI JUL 22 2005

.SHORT TERM (TONIGHT-SUN NIGHT)...LEANED TO GFS FOR FCST OVER
WEEKEND. ONLY ISOLATED CONVECTION IN CWA SO FAR THIS AFTN BUT GOOD
AREA TO N FROM AROUND RDU TO ECG ON PIEDMONT TROF. THIS ACTIVITY
LIKELY TO SPREAD E AND S DURING EVENING...WITH ADDITIONAL
DEVELOPMENT EXPECTED FROM OUTFLOWS AND AIDED BY SHRT WV MOVING IN
FROM NW. THUS WILL GO WITH LIKELY POPS ALL ZONES OVERNIGHT.
LINGERING HIGHER CHC POPS FOR COASTAL ZONES LATE TONIGHT INTO SAT
MORNING...THEN 20 POPS REST OF SAT. FOLLOWED GDNC FOR NO POPS SAT
NIGHT AND SUNDAY.

FRONTAL PASSAGE MAINLY JUST A WIND SHIFT FOR SAT...THEN SLIGHTLY
COOLER TEMPS AND LOWER DEW PTS ON SUNDAY. HEAT INDICES STILL SUPPORT
ADVISORY FOR INTERIOR COUNTIES SAT AFTN.

&&

.LONG TERM (MON-FRI)...FOLLOWED HPC GDNC WHICH WENT MAINLY WITH 00Z
GFS. MON-TUE WILL DEPEND LARGELY ON TRACK OF TS FRANKLIN...BUT MOST
MODELS INDICATE RE-CURVE TRACK AWAY FROM SE U.S. COAST...THUS
SUPPORTING CURRENT TPC FCST TRACK. UPR RIDGE OVER SE EARLY IN PERIOD
WILL WEAKEN AND FLATTEN BY MIDWEEK...WITH BROAD TROFFING DEVELOPING
AT END OF WEEK. THUS WILL LIKELY SEE RE-ESTABLISHMENT OF BERMUDA
HIGH-PIEDMONT TROF PATTERN DURING PERIOD...AND POSSIBLE FRONTAL
INSTRUSION LATE WEEK. DIURNAL 20 POPS FOR MON-TUE...THEN CHC REST OF
PERIOD WITH HIGHEST FOR THU-FRI AHEAD OF FRONT.

&&

.AVIATION...CONVECTION HAS BEGUN FORMING ALONG THE SEA BREEZE AND
ALONG A PIEDMONT TROF. MORE SCATTERED ACTIVITY IS EXPECTED TO
DEVELOP THROUGH THE EVENING...AND THEN INCREASE IN COVERAGE TO
LIKELY AS A FRONT PUSHES S TONIGHT. BRIEF IFR CONDITIONS ARE
POSSBILE ALONG THROUGHOUT THE TWEB ROUTE AND AT THE EWN AIRPORT.
ONCE THE FRONT PUSHES S BY SAT MORNING...SCT FOG COULD DEVELOP
ESPECIALLY NEAR THOSE AREAS THAT SEE HEAVY RAIN. WINDS WILL TURN
FROM THE SW TO THE N BY SAT.

&&

.MARINE...THE LATEST BUOY AND C-MAN STATIONS STILL SHOWING SW WINDS
AROUND 10 TO 15KT ACROSS THE COASTAL WATERS...WITH SEAS 3 TO 5 FT
S...AND 2 TO 4 FT N OF CAPE HATTERAS. THERE WILL BE A BRIEF BREAK IN
THIS LENGTHY SPELL OF SW FLOW BY SAT (MORNING N/AFTERNOON S) AS A
COLD FRONT PUSHES OFFSHORE TURNING WINDS OUT OF THE N. THE FRONT
COULD PRODUCE SOME STRONG THUNDERSTORMS ALONG THE COASTAL WATERS
LATE TONIGHT AND EARLY SAT...WHICH COULD PRODUCE LOCALLY HIGHER
WINDS/SEAS. THE NEXT FLY-IN-THE-OINTMENT TO THE SUN/MON/TUE TIME
FRAME COULD BE THE EVENTUAL TRACK/STRENGTH OF TS FRANKLIN. THOUGH
NOT EXPECTED TO IMPACT EASTERN NORTH CAROLINA DIRECTLY...BEING DUE S
OF THE AREA COULD INCREASE THE SWELL COMPONENTS REACHING THE COAST.
THE LATEST HURRICANE AND REGULAR WAVEWATCH MODELS ARE NOT INDICATING
MUCH CHANGE IN THE SWELL...BUT DID BUMP SEAS UP ABOUT A FOOT TO BE
ON THE SAFE SIDE (THOUGH STILL LOOKING AT SEAS UNDER 4FT SO MORE OF
A RIP CURRENT CONCERN). AFTERWARDS...LOOKING AT HIGH PRES
RE-ESTABLISHING ITSELF BY EARLY NEXT WEEK WITH A RETURN OF SW FLOW
AND SEAS 4FT OR LESS. NO SIG CHANGES FROM PREV FCST. MODERATE THREAT
OF RIP CURRENTS N OF CAPE HATTERAS AS WINDS TURN MORE NE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FOR NCZ029-044>046-079>081-090>094-098 TO 5 PM
     TODAY.
  ...HEAT ADVISORY FOR NCZ029-044-079-080-090>093 FROM NOON
     SATURDAY TO 5 PM SATURDAY.
MARINE...NONE.

&&

JBM/SJ
Hazardous weather outlook, Jul 22, 3:33 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 AM EDT FRI JUL 22 2005

NCZ029-044-045-079-080-090>094-098-230745-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-ONSLOW-
333 AM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREAS ALONG AND WEST OF
HIGHWAY 17 FOR THIS AFTERNOON. THE COMBINATION OF TEMPERATURES IN THE
MIDDLE 90S AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX VALUES FROM
105 TO NEAR 110 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-NCZ046-047-081-095-103-230745-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-TYRRELL-
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
333 AM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE THREAT OF RIP CURRENTS OVER THE COASTAL WATERS
SOUTH OF CAPE HATTERAS TODAY. WIND...WAVE...AND TIDE CONDITIONS WILL CREATE
STRONG RIP CURRENTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 22, 4:39 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT FRI JUL 22 2005

NCZ029-044-222145-
MARTIN-PITT-
439 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL AFFECT PITT AND MARTIN COUNTIES UNTIL
545 PM EDT...

AT 439 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 24 MILES
NORTHWEST OF WILLIAMSTON TO 46 MILES WEST OF WILLIAMSTON...OR FROM 7
MILES EAST OF SCOTLAND NECK TO 6 MILES NORTH OF WILSON...MOVING EAST
AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OAK CITY AT 520 PM
EDT...WHITEHURST AT 530 PM EDT...PARMELE AT 535 PM EDT...STOKES AT
540 PM EDT...GOLD POINT AT 545 PM EDT..

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jul 22, 4:58 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT FRI JUL 22 2005

NCZ098-222200-
ONSLOW-
458 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 600 PM EDT...

AT 458 PM EDT...THERE WERE STRONG THUNDERSTORMS 7 MILES NORTHWEST OF
NORTH TOPSAIL BEACH...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR HOLLY RIDGE AT 505 PM EDT...FOLKSTONE...AND...NORTH
TOPSAIL BEACH AT 530 PM EDT...SNEADS FERRY AT 600 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DIXON.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jul 22, 5:45 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
545 PM EDT FRI JUL 22 2005

NCZ029-044>047-080-081-103-222245-
TYRRELL-OUTER BANKS DARE-MAINLAND DARE-BEAUFORT-MAINLAND
HYDE-WASHINGTON-MARTIN-PITT-
545 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...DARE...
TYRRELL...PITT...MARTIN AND WASHINGTON COUNTIES UNTIL 645 PM EDT...

AT 545 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM NAGS HEAD TO 16
MILES WEST OF WILLIAMSTON...OR FROM NAGS HEAD TO 13 MILES SOUTHEAST
OF TARBORO...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR MANTEO AT 555 PM EDT...MANNS HARBOR AT 600 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE COLUMBIA AND PLYMOUTH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jul 22, 6:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
645 PM EDT FRI JUL 22 2005

NCZ044>047-079>081-091>094-222345-
TYRRELL-MAINLAND
DARE-BEAUFORT-PAMLICO-JONES-LENOIR-GREENE-CRAVEN-MAINLAND
HYDE-WASHINGTON-PITT-
645 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL AFFECT HYDE...CRAVEN...PAMLICO...
BEAUFORT...DARE...TYRRELL...PITT...WASHINGTON...GREENE...LENOIR AND
JONES COUNTIES UNTIL 745 PM EDT...

AT 645 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 14 MILES NORTH
OF ENGELHARD TO 6 MILES SOUTHWEST OF SNOW HILL...MOVING SOUTHEAST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KINSTON AT 700 PM
EDT...BELHAVEN AT 705 PM EDT...ENGELHARD AT 720 PM EDT...SWANQUARTER
AT 735 PM EDT...NEW BERN AT 745 PM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE BAYBORO AND WASHINGTON.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Local storm report, Jul 22, 7:13 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
713 PM EDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      KILL DEVIL HILLS        36.02N 75.67W
07/22/2005                   DARE               NC   EMERGENCY MNGR

            4 TO 10 INCHES OF WATER ON STATE HIGHWAY 12 FROM
            WHALEBONE TO KILL DEVIL HILLS...INCLUDING NAGS HEAD

&&

RPRINGLE
Special weather statement, Jul 22, 7:46 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
746 PM EDT FRI JUL 22 2005

NCZ044-080-081-091>094-230045-
BEAUFORT-PAMLICO-JONES-LENOIR-CRAVEN-MAINLAND HYDE-PITT-
746 PM EDT FRI JUL 22 2005

...STRONG THUNDERSTORMS WILL AFFECT HYDE...CRAVEN...PAMLICO...
BEAUFORT...PITT...LENOIR AND JONES COUNTIES UNTIL 845 PM EDT...

AT 746 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 10 MILES WEST OF
ENGELHARD TO LA GRANGE...MOVING SOUTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR KINSTON AT 800 PM EDT...ENGELHARD AT 805
PM EDT...SWANQUARTER AT 810 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE BAYBORO...NEW BERN AND TRENTON.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:07 PM EDTFlash Flood WarningMHXGreene, Lenoir83 min
Jul 23, 1:37 PM EDTSpecial Marine WarningMHX38 min
Jul 23, 4:21 PM EDTSpecial Marine WarningMHX24 min
Jul 23, 5:07 PM EDTSpecial Marine WarningMHX23 min

Nearby

Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.